Alert archive / Mississippi / Tornado Warnings in 2020

Tornado Warning 23, NWS Jackson, MS

March 4, 2020Covington County, Jones County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 4, 2020, 4:48 AM CST for Covington County, Jones County, Mississippi. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2020, 4:48 AM CST (10:48 UTC)
Expired
Mar 4, 2020, 5:30 AM CST
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Covington County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 4:54 AM CSTTSTM WND DMG2 Ese Collins, MSTREE DOWN ON EVERGREEN CHURCH ROAD NEAR WATTS ROAD.
Mar 4, 4:54 AM CSTTSTM WND DMG3 Ese Lone Star, MSTREES DOWN AT THREE NOTCH ROAD AND WILSON ROAD INTERSECTION.
Mar 4, 4:58 AM CSTTSTM WND DMG1 Nne Collins, MSTREE DOWN ON HIGHWAY 184 ON THE EASTSIDE OF COLLINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 1:53 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2020-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2020-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WFUS54 KJAN 041048
TORJAN
MSC031-067-041130-
/O.NEW.KJAN.TO.W.0023.200304T1048Z-200304T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
448 AM CST Wed Mar 4 2020

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Covington County in southeastern Mississippi...
  Northwestern Jones County in southeastern Mississippi...

* Until 530 AM CST.
    
* At 447 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Lone Star, or near Collins, moving east at 40 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Collins around 455 AM CST.
  Hebron around 515 AM CST.

Other locations impacted by this tornadic thunderstorm include
Seminary and Soso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3155 8963 3158 8970 3159 8971 3177 8972
      3181 8925 3153 8927
TIME...MOT...LOC 1047Z 272DEG 35KT 3165 8967 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

EC
2 follow-up statements
996 
WWUS54 KJAN 041111
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
511 AM CST Wed Mar 4 2020

MSC031-041120-
/O.CAN.KJAN.TO.W.0023.000000T0000Z-200304T1130Z/
Covington MS-
511 AM CST Wed Mar 4 2020

...THE TORNADO WARNING FOR COVINGTON COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM CST for central,
southeastern and east central Mississippi.

LAT...LON 3154 8940 3180 8940 3181 8925 3153 8927
TIME...MOT...LOC 1110Z 270DEG 35KT 3167 8937 

$$

MSC067-041130-
/O.CON.KJAN.TO.W.0023.000000T0000Z-200304T1130Z/
Jones MS-
511 AM CST Wed Mar 4 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CST FOR
NORTHWESTERN JONES COUNTY...
    
At 510 AM CST, a severe thunderstorm capable of producing a tornado
was located 10 miles northwest of Ellisville, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jones County, including the following locations... Soso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3154 8940 3180 8940 3181 8925 3153 8927
TIME...MOT...LOC 1110Z 270DEG 35KT 3167 8937 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

EC
389 
WWUS54 KJAN 041126
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
526 AM CST Wed Mar 4 2020

MSC067-041135-
/O.EXP.KJAN.TO.W.0023.000000T0000Z-200304T1130Z/
Jones MS-
526 AM CST Wed Mar 4 2020

...THE TORNADO WARNING FOR NORTHWESTERN JONES COUNTY WILL EXPIRE AT
530 AM CST...
    
The thunderstorm which prompted the warning is no longer warned.

A Tornado Watch remains in effect until 1000 AM CST for central,
southeastern and east central Mississippi.

LAT...LON 3154 8940 3180 8940 3181 8925 3153 8927
TIME...MOT...LOC 1125Z 272DEG 35KT 3167 8922 

$$

EC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 4, 1:39 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Mar 4, 1:39 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
139 AM CST Wed Mar 4 2020

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
Showers and thunderstorms seem to be developing along the stalled
boundary that extends across Louisiana to just north of Vicksburg
northeast toward Columbus. Light to moderate rain will continue to
spread across the region. Patchy dense fog will be possible for
MEI/PIB/HBG ahead of the rain. Looking for prevailing conditions
MVFR to LIFR conditions to develop by 9z everywhere and continue
through much of the forecast period. Guidance shows winds
increasing by the afternoon with gusts from 20 to 25 at most
sites. &&

.DISCUSSION...

Rest of tonight:

Main updates to the going forecast were the potential for heavy
rain & severe weather still remain but potentially a little
earlier. Right along the baroclinic zone & stalled front, there is
potential for some strong frontogenesis & rapid increase in radar
echoes & QPF overnight, especially after the 3-4AM timeframe. Due
to the strong frontogenetical forcing overtop such a rich
tropical airmass (i.e. PWs approaching an inch & three quarters) &
it being convective, we should see a rapid uptick in convection
in the overnight hours. Due to this, some uptick in QPF has been
adjusted upward. Some of the localized hi-res CAM guidance,
including the ARW, NMM & HREF localized prob. match mean
approaching the 3-5+ inch range, right along or just south of the
Interstate 20 corridor. No real major changes are needed in the
going graphic, other than to bump up the QPF totals. Will have to
monitor HWO outlooks & threat areas if this going trend remains,
especially if the HRRR comes more in line with the more aggressive
guidance. If that is a case, localized areal upgrade in HWO category
& QPF totals couldn't be out of the realm of possibility. In
addition, there will remain some severe potential, with copious
amounts of deep layer shear, increasing low-level helicity &
clockwise curving shear profiles in juxtaposition with surface/ML
destabilization south of the southward sagging frontal boundary.
Main adjustments were to bring the mention of flooding & severe
storms even earlier before daybreak tomorrow, with the heavy rain
definitely even more likely in that timeframe. /DC/

Prior discussion below:

Tonight and Wednesday: Zonal flow will persist across the
forecast area into tonight, ahead of a cold front slowly sinking
southeast through the Delta region this afternoon. On Wednesday, a
closed mid/upper level low pressure system will lift east
northeast from West Texas up towards the ArkLaTex region. In
response to this approaching low aloft, flow across the region
will increase from the southwest Wednesday, with a series of
disturbances aloft lifting across the forecast area along and
ahead of the aforementioned cold front. The increased flow across
the region, will result in an increased deeply moist airmass
residing across the region ahead of the front on Wednesday, with
good chances for showers and storms expected.

While some small rain chances will linger across the forecast area
overnight, rain chances will be on the increase early Wednesday
morning.  As the disturbances move across the region, at least a
couple of rounds of showers and storms are expected to impact the
CWA during the course of the day Wednesday.  The first of such
rounds currently looks to begin impeding upon the CWA by sunrise,
with a second potentially affecting the CWA come mid-afternoon.

Due to the richly moist airmass, the potential for training storms,
and the addition of already very saturated ground conditions, the
potential for flash flooding will exist from early Wednesday through
the afternoon hours, this is especially the case across central and
southern portions of the CWA.  There, a "Flash Flood Watch" has been
hoisted as two to four inches of rain, with locally higher amounts
possible, can be expected. Elsewhere, rainfall totals look to range
from one to three inches.  Based upon later data, this watch could
be adjusted in the future.

With good levels of instability over portions of the CWA ahead of
the front, adequate wind shear, and better forcing, the potential
for severe storms will also exist across a portion of the CWA
Wednesday. Currently, the best potential looks to reside south of
the Interstate 20 corridor, where the best instability will exist.
Damaging wind gusts will be the primary hazard with such storms.
However, a tornado cannot be ruled out, and hail to the size of
quarters will be possible. Currently, the threat of such storms will
accompany each round of convection as it moves east northeast
through the region ahead of the southward sinking front. As the
front sinks south, the threat of severe storms will likewise shift
south throughout the day. /19/

Wednesday night through Monday: there will remain an ongoing threat
of severe storms and flash flooding Wednesday evening generally
south of Highway 82. A surface low is expected to track northeast
across our southeast most zones while a shortwave trough, from a
once closed low, tracks northeast across the northwest portions of
our CWA. Damaging wind gusts remain the primary concern with the
severe threat but hail to quarter size and a couple tornadoes will
also be possible. Locally heavy rainfall of two to four inches in a
short amount of time will likely lead to flash flooding and a Flash
Flood Watch will remain in effect for the area along and south of a
line from Kemper to Warren Counties in Mississippi and to Franklin
Parish in Louisiana. The severe storm threat should end by midnight
while the heavy rain will take until after midnight to end. The
shortwave trough will shift east of Mississippi by noon Thursday
bringing and end to the light rain. Thursday a northern stream
shortwave dropping over the Northern Plains out of Canada will close
off a low over the Great Lakes while deepening a trough whose axis
will swing across our CWA Thursday night. This will maintain
northwest flow aloft over our region and bring in a much drier
airmass. This will also help draw south a >1030mb high over the
Central Plains and set up a period of cooler than normal
temperatures and dry weather that will last into Sunday. By Sunday
the >1030mb surface high will be centered over the southeast states
and return flow will be back across our CWA. Our winds aloft will
become southwesterly by Sunday evening a the chance for rain looks
to return Sunday night ahead of a weak cold front that is currently
expected to move into our CWA Monday night. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       63  50  62  44 / 100 100  39   0
Meridian      63  49  62  44 / 100 100  52   0
Vicksburg     62  51  64  46 / 100  95  28   0
Hattiesburg   69  52  65  46 / 100 100  22   0
Natchez       64  51  63  45 / 100  99  17   0
Greenville    59  48  63  44 /  97  89  45   0
Greenwood     60  49  63  44 /  97 100  61   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through late tonight for MSZ043>066-072>074.

LA...Flash Flood Watch through late tonight for LAZ016-023>026.

AR...None.

&&
Hazardous weather outlook, Mar 3, 11:15 PM CST, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1115 PM CST Tue Mar 3 2020

ARZ074-075-MSZ018-019-025>030-034-050515-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Washington-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of southeast
Arkansas, and north central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through daybreak

Through daybreak, isolated severe thunderstorms are possible.
Some storms could produce damaging wind gusts.  Quarter size hail
is possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning.

MSZ031>033-035>039-050515-
Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through daybreak

FLOODING
THREAT...Limited
TIMING...Tonight

Through daybreak, isolated severe thunderstorms are possible.
Some storms could produce damaging wind gusts.  Quarter size hail
is possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts,
along with tornadoes, and large hail will remain possible across
southern portions of the outlook area through Wednesday
afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding will remain likely across portions of the
outlook area through Thursday morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning.

LAZ007>009-015-MSZ040>042-050515-
Morehouse-West Carroll-East Carroll-Richland-Issaquena-Sharkey-
Yazoo-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning and again tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Early this morning and again tonight, isolated severe
thunderstorms are possible. Some storms could produce damaging
wind gusts.  Quarter size hail is possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts,
along with tornadoes, and large hail will remain possible across
southern portions of the outlook area through Wednesday
afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding will remain likely across portions of the
outlook area through Thursday morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning and tonight through Wednesday night.

LAZ016-023-MSZ043>052-050515-
Madison LA-Franklin LA-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early this morning and again tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Early this morning and again tonight, isolated severe
thunderstorms are possible. Some storms could produce damaging
wind gusts.  Quarter size hail is possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, areas of flash flooding are likely.  Some roads could be
flooded or closed, along with some structures potentially
threatened by high water.  Ongoing river flooding could be
worsened.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts,
along with tornadoes, and large hail will remain possible across
southern portions of the outlook area through Wednesday
afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding will remain likely across portions of the
outlook area through Thursday morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning and tonight through Wednesday night.

LAZ024>026-MSZ053>066-072>074-050515-
Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1115 PM CST Tue Mar 3 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

FLOODING
THREAT...Elevated
TIMING...Tonight

Tonight, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 to 70 mph and
hail quarter size or larger.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, areas of flash flooding are likely.  Some roads could be
flooded or closed, along with some structures potentially
threatened by high water.  Ongoing river flooding could be
worsened.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts,
along with tornadoes, and large hail will remain possible across
southern portions of the outlook area through Wednesday
afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)
Areas of flash flooding will remain likely across portions of the
outlook area through Thursday morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region early this
morning and tonight through Wednesday night.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Mar 4, 3:52 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     TSTM WND DMG     2 N GOSHEN SPRINGS      32.50N 89.92W
03/04/2020                   RANKIN             MS   LAW ENFORCEMENT

            AWNINGS BLOWN OFF MULTIPLE BUSINESSES, TREE
            ON A HOUSE AND POWER LINES.

&&

HJS
Local storm report, Mar 4, 4:02 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND DMG     FLORA                   32.55N 90.31W
03/04/2020                   MADISON            MS   PUBLIC

            MINOR STRUCTURAL DAMAGE IN TOWN OF FLORA
            NEAR HIGHWAY 22 AND EAST MAIN ST.

&&

JNE
Special weather statement, Mar 4, 4:06 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
406 AM CST Wed Mar 4 2020

LAZ025-MSZ053-059-041030-
Tensas LA-Jefferson MS-Claiborne MS-
406 AM CST Wed Mar 4 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH...
SOUTHWESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 430
AM CST...

At 406 AM CST, Meteorologists were tracking a strong thunderstorm
near Alcorn, or 29 miles northeast of Natchez, moving east at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Port Gibson around 420 AM CST.
  Pattison around 425 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1000 AM CST for northeastern
Louisiana...and southwestern Mississippi.

LAT...LON 3179 9127 3199 9134 3206 9095 3187 9085
TIME...MOT...LOC 1006Z 259DEG 38KT 3193 9115

7
Local storm report, Mar 4, 4:15 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     HAIL             HAZLEHURST              31.86N 90.39W
03/04/2020  E0.70 INCH       COPIAH             MS   PUBLIC

            DIME SIZED HAIL WAS REPORTED ON NORTH STREET
            AND LIGHTNING STRUCK SEVERAL HOMES.

&&

JNE
Local storm report, Mar 4, 4:24 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CST WED MAR 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     2 W GLUCKSTADT          32.52N 90.13W
03/04/2020                   MADISON            MS   BROADCAST MEDIA

            LARGE TREE BLOCKING BOZEMAN AND GLUCKSTADT
            RD.

&&

JNE
Special weather statement, Mar 4, 4:36 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 AM CST Wed Mar 4 2020

MSZ048-053-054-041100-
Copiah MS-Hinds MS-Claiborne MS-
436 AM CST Wed Mar 4 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE...
SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES UNTIL 500 AM
CST...

At 435 AM CST, Meteorologists were tracking a strong thunderstorm
over Hermanville, or 25 miles south of Vicksburg, moving east at 45
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Carpenter around 450 AM CST.
  Utica around 455 AM CST.
  Dentville around 500 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 1000 AM CST for central and
southwestern Mississippi.

LAT...LON 3184 9092 3185 9094 3202 9099 3218 9046
      3184 9035
TIME...MOT...LOC 1035Z 256DEG 38KT 3196 9085

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:59 AM CSTSevere Thunderstorm WarningJANIssaquena46 min
Mar 4, 1:31 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo44 min
Mar 4, 1:39 AM CSTSpecial Weather StatementJANNeshoba36 min
Mar 4, 1:47 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba43 min
Mar 4, 2:06 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo54 min
Mar 4, 2:21 AM CSTSevere Thunderstorm WarningJANKemper24 min
Mar 4, 2:28 AM CSTSevere Thunderstorm WarningJANMadison, Rankin33 min
Mar 4, 2:52 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Rankin, Scott38 min
Mar 4, 3:10 AM CSTSevere Thunderstorm WarningJANJasper, Jones35 min
Mar 4, 3:23 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton, Scott52 min
Mar 4, 3:44 AM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson48 min
Mar 4, 3:50 AM CSTSpecial Weather StatementJANYazoo25 min
Mar 4, 3:56 AM CSTSevere Thunderstorm WarningJANLauderdale49 min
Mar 4, 3:57 AM CSTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo48 min
Mar 4, 4:06 AM CSTSpecial Weather StatementJANClaiborne24 min
Mar 4, 4:24 AM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith66 min
Mar 4, 4:31 AM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison44 min
Mar 4, 4:36 AM CSTSpecial Weather StatementJANClaiborne, Copiah24 min
Mar 4, 5:15 AM CSTSevere Thunderstorm WarningJANJones45 min
Mar 4, 8:47 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren58 min
Mar 4, 9:12 AM CSTRiver Flood WarningJANLeake7 days
Mar 4, 9:30 AM CSTSevere Thunderstorm WarningJANClaiborne, Hinds, Rankin45 min
Mar 4, 10:08 AM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith52 min
Mar 4, 10:51 AM CSTSevere Thunderstorm WarningJANJasper, Newton39 min
Mar 4, 11:20 AM CSTSpecial Weather StatementJANLauderdale25 min
Mar 4, 1:25 PM CSTSpecial Weather StatementJANCopiah65 min
Mar 4, 3:08 PM CSTRiver Flood WarningJANNoxubee6 days

Nearby

Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.